Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes early morning diarrhoea when on asthma,Gerd and arthritis medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 1766 Questions
I am a female 65 yrs old. Take medications for asthma, Gerd and arthritis. I have been having diarrhea within .5 to 1.5 hrs after waking up each day, for the past 3 months. After 2 or 3 times, then I am good for the rest of the day. Have tried holding off meds. and eating, but neither seem to help/hinder. Any thoughts? I do drink a cup or 2 of coffee in the mornings and a couple glasses of wine after dinner.
Posted Sat, 25 Jan 2014 in Asthma and Allergy
Answered by Dr. T Shobha Deepak 2 hours later
Brief Answer: Thorough evaluation by Surgeon Detailed Answer: Hi Welcome to Healthcare-Magic Greetings of the day Any recent alteration in bowel habits, especially early morning diarrhoea , recent onset of constipation require thorough reassesment by a Surgeon to rule out rectal or colonic cause. It requires thorough evaluation by 1. Digital rectal examination: to look for any mass or impacted stools 2. Stool for microscopic examination 3. Sigmoidoscopy/Colonoscopy Exact plan will depend on the clinical findings. There is no reason for worry, take an regular appointment with your Surgeon. Its always advisable to have a thorough assessment instead of risking and missing out an pathology. In case you need any further assistance, will be glad to assist you. Take Care Best Regards Dr T Shobha Deepak MBBS,MD
Above answer was peer-reviewed by
Follow-up: What causes early morning diarrhoea when on asthma,Gerd and arthritis medication? 1 hour later
I am not constipated, I have diarrhea but odd that it is only in the morning. I do not understand why I would need to see a surgeon. Please have another doctor review your suggestion.
Answered by Dr. T Shobha Deepak 3 hours later
Brief Answer: There is no substitute for good clinical examinati Detailed Answer: Hi, I take curbside opinion from my fellow colleagues from other specialty before answering any questions. Further in my clinical practice I come across many such patients, in majority of the patient the cause is benign like colitis and in some there has been colonic growth as the cause of symptoms. Therefore I recommend all my patients with recent alteration in bowel habit either constipation or diarrhea to see a physician or surgeon. If you don't agree with my opinion you are free to write to customer support team ( YYYY@YYYY ) In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr T Shobha Deepak MBBS, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor